MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980A1ENNISB
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the device is currently in the process of analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that before the preventive maintenance was performed on these 980 ventilators, the ventilator "had ticking sounds when it was turned on and within 10 seconds smoke was observed coming from the expiratory side and inhalation fan".The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Section h6 evaluation codes were updated due to image analysis.Method code (annex b) additional code added result code (annex c) additional code added component code (annex g) remove g02005 and add g0201201 h3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that before the preventive maintenance was performed on this 980 ventilator, the ventilator "had ticking sounds when it was turned on and within 10 seconds smoke was observed coming from the expiratory side and inhalation fan".The device was available for evaluation.The service personnel (sp) before performing preventive maintenance on this 980 ventilator, found unit had ticking sounds when it was turned on and within 10 seconds smoke was observed.Sp found thermal damage to the direct current (dc) - dc converter pcba and residual damage to the graphical user interface central processing unit printed circuit board assembly (gui cpu pcba) and replaced both pcba's.Sp performed preventive maintenance.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.On review of the images provided, thermal damage was observed on capacitor c83 on the dc-dc converter pcba and on the gui cpu pcba, which would have resulted from the gui pcba proximity to the dc-dc converter pcba.If a failure of capacitor c83 on dc-dc converter pcba occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.Based on image analysis and the sp findings, the cause of the event was isolated to a faulty c83 on dc-dc converter pcba which caused residual damage to the gui cpu pcba.There is an existing internal corrective action for c83 on dc-dc converter pcba.The gui pcba event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21742443
Report Number8020893-2025-00072
Device Sequence Number11773913
Product Code CBK
UDI-Device Identifier10884521201897
UDI-Public10884521201897
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980A1ENNISB
Device Catalogue Number980A1ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown